BIROn - Birkbeck Institutional Research Online

    Fixed-parameter tractability of multicut parameterized by the size of the cutset

    Marx, D. and Razgon, Igor (2014) Fixed-parameter tractability of multicut parameterized by the size of the cutset. SIAM Journal on Computing 43 (2), pp. 355-388. ISSN 0097-5397.

    [img]
    Preview
    Text
    15407.pdf - Author's Accepted Manuscript
    Available under License Creative Commons Attribution Non-commercial.

    Download (455kB) | Preview

    Abstract

    Given an undirected graph $G$, a collection $\{(s_1,t_1), \dots, (s_{k},t_{k})\}$ of pairs of vertices, and an integer ${{p}}$, the Edge Multicut problem asks if there is a set $S$ of at most ${{p}}$ edges such that the removal of $S$ disconnects every $s_i$ from the corresponding $t_i$. Vertex Multicut is the analogous problem where $S$ is a set of at most ${{p}}$ vertices. Our main result is that both problems can be solved in time $2^{O({{p}}^3)}\cdot n^{O(1)}$, i.e., fixed-parameter tractable parameterized by the size ${{p}}$ of the cutset in the solution. By contrast, it is unlikely that an algorithm with running time of the form $f({{p}})\cdot n^{O(1)}$ exists for the directed version of the problem, as we show it to be W[1]-hard parameterized by the size of the cutset.

    Metadata

    Item Type: Article
    School: Birkbeck Schools and Departments > School of Business, Economics & Informatics > Computer Science and Information Systems
    Depositing User: Administrator
    Date Deposited: 03 Jun 2016 09:37
    Last Modified: 27 Jul 2019 13:46
    URI: http://eprints.bbk.ac.uk/id/eprint/15407

    Statistics

    Downloads
    Activity Overview
    85Downloads
    100Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item